Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 16, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 13, 2009, 7:54 PM EDT for 4 counties in Indiana. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2009, 7:54 PM EDT (23:54 UTC)
- Expired
- May 13, 2009, 8:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Hendricks County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 20 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 8:05 PM EDT | TSTM WND DMG | 2 W Camby, IN | TREES DOWNED NEAR THE INTERSECTION OF COUNTY ROADS 1050 EAST AND 700 SOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 586 m²/s²
- 0-3 km storm-relative helicity
- 759 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 132354 SVRIND INC063-081-097-109-140030- /O.NEW.KIND.SV.W.0016.090513T2354Z-090514T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 754 PM EDT WED MAY 13 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HENDRICKS COUNTY IN CENTRAL INDIANA... WESTERN JOHNSON COUNTY IN CENTRAL INDIANA... SOUTHWESTERN MARION COUNTY IN CENTRAL INDIANA... NORTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA... * UNTIL 830 PM EDT * AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTERTON...OR 23 MILES SOUTHWEST OF INDIANAPOLIS...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROOKLYN AROUND 800 PM EDT... MOORESVILLE AROUND 805 PM EDT... PLAINFIELD AROUND 810 PM EDT... WAVERLY AROUND 815 PM EDT... THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 73. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3941 8647 3972 8644 3972 8612 3941 8614 TIME...MOT...LOC 2354Z 246DEG 23KT 3952 8643 $$ SALLY
2 follow-up statements
000
WWUS53 KIND 140018
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
818 PM EDT WED MAY 13 2009
INC063-140028-
/O.CAN.KIND.SV.W.0016.000000T0000Z-090514T0030Z/
HENDRICKS-
818 PM EDT WED MAY 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDRICKS COUNTY
IS CANCELLED...
LAT...LON 3963 8634 3972 8633 3972 8612 3941 8614
3941 8637
TIME...MOT...LOC 0018Z 246DEG 23KT 3961 8613
$$
INC081-097-109-140030-
/O.CON.KIND.SV.W.0016.000000T0000Z-090514T0030Z/
JOHNSON-MARION-MORGAN-
818 PM EDT WED MAY 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN MORGAN...WESTERN JOHNSON AND SOUTHWESTERN MARION
COUNTIES...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOMECROFT...OR 11
MILES SOUTH OF INDIANAPOLIS...MOVING NORTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3963 8634 3972 8633 3972 8612 3941 8614
3941 8637
TIME...MOT...LOC 0018Z 246DEG 23KT 3961 8613
$$
SALLY000
WWUS53 KIND 140027
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
827 PM EDT WED MAY 13 2009
INC081-097-109-140037-
/O.EXP.KIND.SV.W.0016.000000T0000Z-090514T0030Z/
JOHNSON-MARION-MORGAN-
827 PM EDT WED MAY 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN...WESTERN
JOHNSON AND SOUTHWESTERN MARION COUNTIES WILL EXPIRE AT 830 PM EDT...
LAT...LON 3963 8634 3972 8633 3972 8612 3941 8614
3941 8637
TIME...MOT...LOC 0027Z 246DEG 23KT 3963 8606
$$
SALLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:34 PM EDT, 20 minutes earlier.
Area forecast discussion, May 13, 7:34 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 734 PM EDT WED MAY 13 2009 .AVIATION...DISCUSSION FOR THE 14/0000Z TAFS. COMPLEX FCST FOR THIS TAF PD W/ ONE OR MORE ROUNDS OF TSRA XPCTD ACRS ALL TERMINALS THRU FROPA EARLY TMRW MRNG /09Z KLAF...10Z KHUF...11Z KIND-KBMG/ AREA OF TS OVR SRN IL/IN ASSOC W/ OUTFLOW BOUNDARY AND MCV WL MOVE THROUGH ALL TERMINALS XCPT KLAF IN THE FIRST 2-3 HOURS OF THE PD. CIGS/VSBYS WL GENERALLY REMAIN VFR. LTR TNGT...AFT 05Z KLAF-KHUF...AND AFT 07Z KIND-KBMG...ADDITIONAL TSRA W/ COLD FRONT WL PUSH THRU THE TERMINALS. W/ THIS SLIGHTLY MORE ORGANIZED ACTIVITY ALONG THE BOUNDARY...MVFR CIGS APPEAR LIKELY. BRIEF PDS OF IFR CIGS/MVFR OR LOWER VSBYS MAY BE PSBL...BUT CONFIDENCE IS TOO LOW TO INCLUDE ATTM. SFC WINDS ARE GUSTY AND WL REMAIN SO AT LEAST UNTIL FROPA...AS STRONG LLVL JET PROGGED TO DEVELOP OVRNGT JUST AHEAD OF FRONT WL CONTINUE TO SUPPORT WINDS. WEAKENING PRES GRADIENT POST FROPA WL ALLOW WINDS TO DECREASE AFTER ABOUT 10-12Z. .PREVIOUS DISCUSSION /ISSUED 319 PM EDT WED MAY 13 2009/ SHORT TERM...MAIN FORECAST ISSUE IN THE SHORT TERM...IS POSSIBLE FLOODING WITH MORE HEAVY RAIN EXPECTED LATER TONIGHT. ALSO SEVERE WEATHER MAY BE A CONCERN LATER TONIGHT. SURFACE ANALYSIS SHOWED HIGH PRESSURE ALONG THE MID ATLANTIC COAST AND A COLD FRONT FROM EASTERN MINNESOTA TO THE CENTRAL PLAINS. A MCC CURRENTLY MOVING ACROSS OUR AREA. THIS HAS LEFT A OUTFLOW BOUNDARY ACROSS OUR SOUTHERN FORECAST AREA INTO CENTRAL MISSOURI. PRESENT RADAR LOOPS INDICATE THE CURRENT MCC WILL BE MOVING OUT OF OUR AREA IN ABOUT 4 HOURS AND NAM/GFS AND RUC INDICATE THERE COULD BE A LULL IN THE PRECIP THIS EVENING. THUNDERSTORMS ARE FIRING ACROSS SOUTHERN MISSOURI AND THIS BEARS WATCHING. FOR THE MOMENT WILL GO WITH MODELS FOR CENTRAL AND SE SECTIONS AND ONLY INDICATE A CHANCE OF THUNDERSTORMS THERE THIS EVENING WITH HEAVY RAIN LATE TONIGHT. PRECIPITABLE WATER TO OUR WEST AROUND 2 INCHES AND MODELS GIVE QPF UP TO 3 INCHES OVERNIGHT. OUR WEST CENTRAL HAS ALREADY HAD UP TO 2 INCHES SO FAR TODAY. WILL ISSUE A FLOOD WATCH THROUGH TONIGHT OVER ALL BUT OUR FAR SE. CONVECTION WILL INCREASE OVERNIGHT AS COLD FRONT APPROACHES. GFS MU CAPES ARE UP TO 2000 J/KG ACROSS OUR WEST AND NW TONIGHT. NAM INCREASES 850 MB WINDS TO 60 KNOTS AHEAD OF COLD FRONT LATE TONIGHT. THUS SPC SLIGHT RISK OF SEVERE WEATHER STILL POSSIBLE LATER TONIGHT. COLD FRONT MOVES ACROSS OUR AREA THURSDAY MORNING AND WILL END CHANCES OF PRECIP FROM NW BY MIDDAY. LONG TERM...FORECAST FOCUS IN THE LONG TERM WL BE POPS FRI-SAT. THU NT...WITH FNT STALLED NR THE OH RVR WL KEEP CHC POPS IN THE FAR S. FRI...FNT MEANDERS BACK N ACRS THE AREA AND INSTABILITY INCREASES. NO GREAT FORCING MECHANISM THOUGH...JUST SOME WEAK ISENTROPIC LIFT EARLY AND THEN ANY DIURNAL HEATING IF THE SUN CAN ACTUALLY BREAK OUT WHICH IS NOT A GIVEN. LLJET REMAINS WELL WEST OF THE AREA AS DO GOOD DYNAMICS. CURRENTLY NOT OVERLY EXCITED ABOUT SVR POTENTIAL BUT WL HAVE TO WAIT AND SEE NEXT SET OF MODEL RUNS. FRI NT-SAT NT...S/W AND COLD FNT MV THRU THE FA. DIFFERENCE IN TIMING OF COLD FROPA WITH GFS ABOUT 6 HOURS OR SO FASTER THAN THE NAM AND HAVING IT MOSTLY THRU BY 12Z. NAM SEEMS TO HAVE SUPPORT OF 0Z ECMWF AND GFSENS BUT GFS HAS SUPPORT OF SREF. HPC SUGGESTS LARGER CONSENSUS AROUND NAM. WITH ALL THIS IN MIND WL LEAN TOWARD NAM AND FCST SIMILAR TO PREVIOUS ISSUANCE WITH HIGH CHC POPS FRI NT...LIKELY POPS SAT AND CHC SE TO SLT CHC NW SAT NT. FOR TEMPS THUR THRU FRI NT GUIDANCE IN GOOD AGREEMENT SO USED A MAV/MET AVERAGE. EXTENDED...LOOKS DRY AS BROAD HIGH PRESSURE SETTLES IN OVER THE AREA AFTER COLD FROPA SATURDAY. COOLER TEMPS /HIGHS IN THE 60S AND LOWS IN THE 40S/ SAT NT THRU MON AS BACK SIDE OF UPR LVL TROF KEEPS COOLER H8 TEMPS OVR THE AREA. STUCK WITH HPC GUIDANCE. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR INZ021-028>031-035>048- 051>055-060>062-067>069. && AVIATION...NIELD SHORT TERM...JH LONG TERM...CP
Hazardous weather outlook, May 13, 4:40 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 440 PM EDT WED MAY 13 2009 INZ021-030-031-036>042-045>049-054>057-062>065-069-070-072-142045- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN- LAWRENCE-JENNINGS- 440 PM EDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA IN THE WABASH VALLEY. THIS EVENING OCCASIONAL THUNDERSTORMS CAN BE EXPECTED. HEAVY RAIN IS ANTICIPATED WITH THESE STORMS AND AREAL FLOODING IS POSSIBLE. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED UNTIL LATER...HOWEVER AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL...DAMAGING WINDS...OR AN ISOLATED TORNADO CANNOT BE RULED OUT. AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL DIMINISH TOWARDS DAYBREAK THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED THURSDAY MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY FLOODING ON ROADWAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051>053-071-142045- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN- JACKSON- 440 PM EDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA IN THE WABASH VALLEY. THIS EVENING OCCASIONAL THUNDERSTORMS CAN BE EXPECTED. HEAVY RAIN IS ANTICIPATED WITH THESE STORMS AND AREAL FLOODING IS POSSIBLE. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED UNTIL LATER...HOWEVER AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL...DAMAGING WINDS...OR AN ISOLATED TORNADO CANNOT BE RULED OUT. AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL DIMINISH TOWARDS DAYBREAK THURSDAY. LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED THURSDAY MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER. LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG SOUTHERN PORTIONS OF BOTH THE EAST FORK WHITE AND THE WHITE RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY FLOODING ON ROADWAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067-068-142045- SULLIVAN-GREENE-KNOX-DAVIESS- 440 PM EDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA IN THE WABASH VALLEY. THIS EVENING OCCASIONAL THUNDERSTORMS CAN BE EXPECTED. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAIN...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. AREAL FLOODING IS POSSIBLE. AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL DIMINISH TOWARDS DAYBREAK THURSDAY. LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED THURSDAY MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER. LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG SOUTHERN PORTIONS OF BOTH THE EAST FORK WHITE AND THE WHITE RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY FLOODING ON ROADWAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Local storm report, May 13, 4:50 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN SHELBYVILLE 39.52N 85.78W
05/13/2009 M1.48 INCH SHELBY IN ASOS
1.48 INCHES OF RAIN SINCE MIDNIGHT EST AT KGEZ.
&&
NIELDLocal storm report, May 13, 4:51 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
451 PM EDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN TERRE HAUTE 39.47N 87.38W
05/13/2009 M1.21 INCH VIGO IN ASOS
1.21 INCHES OF RAIN SINCE MIDNIGHT EST AT KHUF.
&&
NIELDLocal storm report, May 13, 4:53 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
453 PM EDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD 3 SSE UNIONVILLE 39.19N 86.39W
05/13/2009 MONROE IN PUBLIC
BRUMMETS CREEK ROAD IMPASSABLE DUE TO HIGH WATER.
&&
NIELDLocal storm report, May 13, 4:54 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
454 PM EDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD NASHVILLE 39.20N 86.24W
05/13/2009 BROWN IN LAW ENFORCEMENT
NUMEROUS ROADS FLOODED IN BROWN COUNTY.
&&
NIELDLocal storm report, May 13, 5:02 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN LAFAYETTE 40.41N 86.87W
05/13/2009 M3.07 INCH TIPPECANOE IN TRAINED SPOTTER
3.07 INCHES OF STORM TOTAL RAINFALL MEASURED NEAR 18TH
AND KOSSUTH.
&&
NIELDLocal storm report, May 13, 7:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
754 PM EDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST MOORESVILLE 39.62N 86.37W
05/13/2009 M68 MPH MORGAN IN TRAINED SPOTTER
ONE OR MORE TRANSFORMERS DOWNED.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:24 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 7 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Greene, Owen | 6 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 8 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 8 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 8 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 9 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 11 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 10 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 12 days |
| May 13, 10:24 AM EDT | River Flood Warning | IND | Clay, Greene | 3 days |
| May 13, 3:31 PM EDT | Flood Watch | IND | Boone, Carroll, Clay, Clinton, Daviess, Delaware and 24 more | 15 hr |
| May 13, 4:52 PM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Monroe | 6 hr |
| May 13, 7:29 PM EDT | Areal Flood Warning | IND | Clay, Greene, Monroe, Morgan, Owen, Putnam | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.